MAUDE Adverse Event Report: CANON MEDICAL SYSTEMS CORPORATION CANON; MAGNETIC RESONANCE DIAGNOSTIC DEVICE

CANON MEDICAL SYSTEMS CORPORATION CANON; MAGNETIC RESONANCE DIAGNOSTIC DEVICE
Model Number MEXL-3020/S5
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 04/10/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient experienced a skin burn on their upper thigh during a t-spine exam.There was no coil contact but the patient's thigh may have been touching the inner bore.The scan parameter for this exam indicated that the patient was rated as 375lbs and just fit the bore.
 
Additional Manufacturer Narrative
The device was evaluated by a canon representative.They performed auto snr with the head/neck/spine/body coil combination and the coil combination tested and judged as good with low noise standard deviation.The facility's use at the time of the reported issue is currently under investigation.
 
Additional Manufacturer Narrative
The device was evaluated by a canon representative.They performed auto snr with the head/neck/spine/body coil combination and the coil combination tested and judged as good with low noise standard deviation.The investigation concluded that due to the patient's size there was limited space within the gantry bore during imaging.It is highly likely that the patient's fingers were pressed directly against their posterior thigh.As a result of the this contact, an electric current was generated in the body loop formed by the side of the body and the arm.Additionally, due to the small contact area between the fingers and the thigh, the current density in that area increased, causing localized heating and resulting in burns.Contact between fingers and other parts of the human body is the most frequent cause for forming a human body loop.A caution regarding this is provided in the safety manual.The reported incident was caused by a user-related error.
 
Event or Problem Description
It was reported that a patient experienced a skin burn on their upper thigh during a t-spine exam.There was no coil contact but the patient's thigh may have been touching the inner bore.The scan parameter for this exam indicated that the patient was rated as 375lbs (height 5 fett 11 inches) and just fit the bore.

Brand Name
CANON
Common Device Name
MAGNETIC RESONANCE DIAGNOSTIC DEVICE
Manufacturer (Section D)
CANON MEDICAL SYSTEMS CORPORATION
1385 shimioshigami
otawara, tochigi 32485 50
JA  3248550
Manufacturer (Section G)
CANON MEDICAL SYSTEMS CORPORATION
1385 shimioshigami
otawara, tochigi 32485 50
JA   3248550
Manufacturer Contact
orlando tadeo
2441 michelle drive
tustin, CA 92780
7144831551
MDR Report Key21996809
Report Number2020563-2025-00004
Device Sequence Number8641835
Product Code LNH
UDI-Device Identifier04987670102615
UDI-Public(01)04987670102615
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberMEXL-3020/S5
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2025
Supplement Date Received by Manufacturer10/19/2025
Initial Report FDA Received Date05/09/2025
Supplement Report FDA Received Date11/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Patient Weight170 KG